Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jeong Seop Moon 1 Article
Secondary adrenal insufficiency caused by sorafenib administration in a patient with hepatocellular carcinoma.
Soo Yeon Jo, Soo Hyung Ryu, Mi Young Kim, Jeong Seop Moon, Won Jae Yoon, Jin Nam Kim
Yeungnam Univ J Med. 2016;33(2):155-158.   Published online December 31, 2016
DOI: https://doi.org/10.12701/yujm.2016.33.2.155
  • 2,119 View
  • 6 Download
AbstractAbstract PDF
Sorafenib (Nexavar) has been regarded as a treatment for unresectable hepatocellular carcinoma (HCC), with side effects that include hand-foot skin reaction, diarrhea, rash, fatigue, hypertension, nausea, anorexia, weight loss, and alopecia. Thyroid disorder, such as endocrine side effect, has also been reported. However no case involving adrenal insufficiency has been reported. Here, we report a case of adrenal insufficiency which occurred after taking sorafenib in a patient with HCC. A 56-year-old man visited our hospital due to right upper quadrant abdominal pain and he was diagnosed as multiple disseminated and unresectable HCCs with portal vein invasion; therefore transarterial chemoembolization was performed and sorafenib administration was started. Two months later, he was admitted to the hospital complaining of severe fatigue. The laboratory results showed cortisol of <0.2ยต g/dL and adrenocorticotropic hormone of <1.00 pg/mL. The patient had no history of taking steroids or herbal medications. Secondary adrenal insufficiency was diagnosed and prednisolone 10 mg per day was started immediately; as a result, fatigue remarkably improved. This may be the first report indicating a possible association between sorafenib and adrenal insufficiency and it implies that the possibility of adrenal insufficiency should be considered in patients taking sorafenib who complain of severe fatigue.

JYMS : Journal of Yeungnam Medical Science